An introduction to Kratom Nausea
Kratom is all the rage lately. Initially, it was only people from the health and wellness communities that were aware of this wonderful product. However, in recent times, even the average Joe knows that they need to get Kratom into their lives. This is because of the numerous benefits that Kratom promises and delivers to its users, such as providing relief from pain, anxiety, and depression, boosting energy levels and enhancing cognitive abilities.
The more we learn more about Kratom, however, the more we get to know that we have barely scratched the surface on what it is truly capable of. For example, it has recently been found to be effective at managing the symptoms of conditions such as fibromyalgia as well as alleviating the symptoms of opiate withdrawal.
Nonetheless, just like any other product that has positive effects on the body, Kratom can also cause some side effects, which might make using the product quite unpleasant. One of these side effects is Kratom Nausea.
If you have been experiencing nausea after using Kratom, this article will attempt to explain what might be happening in addition to giving you remedies to help ease that problem.
What is Nausea?
Nausea is defined as the condition characterized by distress in the stomach emanating from a distaste for food, which gives rise to the urge to vomit. Nausea, therefore, refers to the sensation of feeling the urge to vomit or empty your stomach.
Nausea is typically accompanied by symptoms such as:
Additionally, if a digestive problem is the reason behind your nausea, you may also experience intestinal or stomach spasms. Typically, feelings of nausea should dissipate by themselves even though you may utilize over the counter medications to help get rid of them.
What Causes Nausea?
Even though digestive problems are the most common culprit for nausea symptoms, they are not always the causative factor. In fact, the majority of nausea episodes are triggered by conditions and factors such as migraines, infectious diseases, and intolerance to certain types of foods.
Metabolic disorders, such as hyperthyroidism, are also notorious for bringing out nausea symptoms.
What is Kratom Nausea?
Kratom nausea refers to the symptoms of nausea that arise from using Kratom and is one of the most common side effects of using this substance. Like most types of nausea, you also begin feeling symptoms of Kratom nausea when your brain activates your vomiting center, which then gives rise to the urge to empty your stomach.
In some instances, Kratom nausea can eventually cause you to vomit, thus emptying your stomach’s contents together with the Kratom you had ingested. This is a scenario we would like to avoid since it not only means inducing feelings of sickness but also emptying the precious Kratom away together with the stomach’s contents.
The most common types of Kratom strains to induce feelings of Kratom nausea are Indo and Bali kratoms. As such, if you happen to be feeling Kratom nausea and you are using either of these strains, consider switching to another strain.
What Causes Kratom Nausea?
Just like any other supplement that people use to improve their overall condition, Kratom tends to affect people differently. Thus, while some people may enjoy the full benefits of using the product, some people’s bodies might just have an adverse reaction to the substance, thus leading to Kratom nausea.
The following are the most common triggers for Kratom nausea:
- Stomach sensitivity
As mentioned, people’s physiologies can differ greatly. These differences are usually caused by factors such as genetics or body type, and they have a direct implication on how our bodies handle ingested substances.
Some individual’s stomachs are hypersensitive to certain types of plants, such as herbs. And since Kratom is a type of herb, the immune systems of such individuals might begin to act up, causing their stomachs to reject the presence of the substance, thus resulting in nausea.
- Kratom acts as an opioid
The reason why Kratom has such an extensive list of benefits, especially on the brain, is because it usually acts on the brain’s opioid receptors. Therefore, just like opiates, Kratom induces sensations of pleasure. However, unlike opiates, Kratom does not cause any adverse side effects.
However, since opioids are also known to induce feelings of nausea amongst their users, it doesn’t come as a surprise, therefore, that Kratom could also elicit those feelings in an individual considering that it follows the same path of action as opioids.
- Kratom doesn’t taste good.
Simply put, Kratom is a bitter-tasting substance. Some people have gone as far as to say that it has a nauseating taste. In fact, this is the primary reason why Kratom users are often advised to mix Kratom with their favorite meals to dilute that taste.
As such, if an individual has adverse reactions to such tastes, they are more than likely going to feel nauseous if they ingest Kratom powder without mixing it with something else.
Familiarizing yourself with the various probable causes for Kratom nausea is essential since it will help you troubleshoot your problem so you can find a solution.
How Can One Prevent Kratom Nausea?
Consider the following guidelines if you are new to Kratom to avoid feeling nauseous after using this supplement:
- Know and Stick to Your Dosage
One of the most common reasons why people develop adverse reactions to Kratom is because they misuse it. Taking too much Kratom is almost always going to result in an upset stomach.
To prevent that from happening, users are advised to stick with the lowest effective dose. You have to understand that most Kratom strains are so potent that you do not need to take them in large amounts so you can experience their benefits.
As such, if you are a beginner, start with the lowest dosage indicated in your dosage guidelines, and only increase after a few weeks when you feel like your body has begun to get used to the substance.
Additionally, when measuring your dose, do not use your eyes to judge the amount, as you are more than likely to commit errors. Instead, use a weighing balance to help you accurately measure the amount that you need.
- Gradually Take Your Dose
For new users, if you have been advised to take 3 grams of Kratom per day, it doesn’t mean that you should take all of it at once. This is what elicits a negative reaction in your stomach as your body isn’t accustomed to the substance.
Instead, first, take one gram and wait. If you do not get the desired results, wait for another 45 minutes then take another gram.
Dosing gradually is not just limited to beginners. If you have switched strains or vendors, consider dosing gradually as well to allow your body to get used to the new substance.
- Use an Antacid 30 Minutes Before Ingesting Kratom
To get the full impact of Kratom, it is usually recommended that you take it on an empty stomach as this allows your body to absorb the substance better. However, this seems like the perfect recipe for a stomach upset. This is because Kratom by itself can trigger nausea. Taking it on an empty stomach only amplifies the situation since the gut will release digestive juices, which might then upset you further.
If you have to take Kratom on an empty stomach, then take an antacid at least 30 minutes before to neutralize the effects of the stomach acid. Also, consider taking a light meal after ingesting the Kratom to help settle the stomach further.
- Opt for Kratom Teas over Toss N’ Wash
Toss n’ wash refers to taking Kratom in its entirety. This means that you will be taking in everything that makes up the leaf, and there might be some unnecessary ingredients that might trigger Kratom nausea.
This is why you should consider making Kratom tea then sieving it. The remaining liquid will consist of dissolved alkaloids, which are the only things that you are after from the Kratom plant. Doing this will significantly reduce your chances of absorbing something that might have an adverse reaction in your stomach.
- Use Ginger
Ginger is a natural treatment for nausea. As such, to further strengthen your chances of avoiding Kratom nausea, consider adding ginger to your Kratom tea.
If you’re in the middle of a Kratom nausea episode, consider chewing on a fresh piece of ginger as it might make you feel better.
Unfortunately, while Kratom is full of benefits, some people have the unfortunate luck of having an adverse reaction to the substance. If you have been experiencing Kratom nausea every time you try to enjoy your Kratom, consider utilizing the guidelines outlined in this article to see if you will feel better.
If all else fails, consider switching your Kratom vendor to another reputable one and observe your reaction to the new products. You may also consult with your physician so they can help you determine what could be going on inside your body.